Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Had 2 miscarriages in 3 months due to hypothyroidism. Given medicines. Some improvement. Thinking of reducing dosage. Suggestions?

I am a 34 year old female. I had 2 miscarriages this year within3 months, with the second pregnancy the doc tested my thyroid and my tsh was in the 6. range, so they put me on 50mcg of levothyroxine , I miscarried about a month later. I have been on the 50 mcg since, my levels changed drastically and tsh is now 0.02 with a t4 of 1.5 and t3 of 96. I have gone to my nurse practitioner and asked why this is, she wants to continue keeping me on the 50, but I feel and have researched, that I am getting over medicated. I don t have the money or insurance to go to a specialist, but I am thinking of cutting my pill in half on my own and just wait for the results in 3 months when I go for another blood test . I feel I am very in tune with my body and in the last 2 months or so I have had some major anxiety attacks and emotional melt downs that have caused me to almost leave my family. Deep depression . Any advice you can give me is very appreciated. Thanks so much, Cyndi G.
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Psychiatrist 's  Response

welcome to health care magic

You should continue taking levothyroxine as prescribed or else discuss this stuff with your doctor and have faith in him. Secondly depression in your case could be related to hypothyroid status so its better to take 50 mcg. Consult a psychiatrist for detailed evaluation and management of depressive/anxiety symptoms.
Wish you good health
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor